Anxiety Community
Klonopin
About This Community:

A community of people with Anxiety offering support through your health journey. Ask a question, join a conversation, share experiences: sleeping, mood swings, panic attacks, and disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Klonopin

Hi...I was a member here several years ago, then left for a while and have made a few returns.  Now, I'm hoping to be here to stay.  I have a real problem with Klonopin.  I've been addicted for approximately 3 years, taking 3 mg/day though at one point several months ago was popping them like M and M's..needless to say I've found that getting off of them is absolutely horrible.  I even stupidly tried cold turkey last week..not a good idea.  Sunday night I had a panic attack and I thought it was all over.  I had run out of pills, could not go to the hospital for various reasons, I had 3 refills left on my current script the first of which wasn't due for a couple days.  I went almost a week without sleep til finally I was so scared and anxiety ridden I thought it was all over.  Thank God for my wife who somehow helped me out by controlling the distribution to me of the meds I am legitimately taking for pain.  While not in full blown addiction those (30mg Morphine 3x day (extended release) and  10 mg vicodin 3x day, helped me get through but I still didn't sleep, had a hell of a time eating (which I now understand why)

I don't know how much longer my wife will put up with this.  I'm currently in therapy and we're just getting started dealing with the drug issue, I'm looking to get into NA, and have thought of Rehab but in our current situation it is not very practical as I cannot leave my wife at home alone, and we live in a condo for 55 and over and there is NO WAY one of our kids could stay here with her.  I'm so afraid of losing her, and God knows I don't want to..

Anyway.  If anyone has any tips for getting off of this horrible, horrible drug, I would appreciate any tips, suggestions of even just plain listening..drop me a message or respond here..I'd love to have someone in a similar boat to talk with.

Regards

Beargizmo
4 Comments Post a Comment
Blank
1696489_tn?1370825574
Hi, Bear.  I feel your plight, as when I first began taking a benzo 5 years ago, it made me feel so great, and I would take more and feel even better.  I was rinning out of a 30-day dose in 20 days, and it didn't take my doctor long to figure out that I had a problem, so he denied me a whole refill.  I got zero for a month, and went back to see him - all ragged from the panics and lack of sleep.  He took one look at me and said "I see you have learned your lesson."  I just nodded miserably.  Then, he asked me if I would abuse another prescription, and I nearly screamed that I would not.  He put me on 'probation', and would only let me refill for 15 days at a time for about 6 months.  I was perfect about it, and begged him to let me have a month, so I could quit going to the pharmacy so much and he agreed, as long as I continued to behave and take them ONLY as prescribed.  I have done so ever since.  Benzo's are 'bad' like that.  They are only good as long as taken as prescribed.  At one point, I DID leave my family to go into in-patient therapy, and it helped me  IMMENSELY to know why I felt the need to self-medicate, get the RIGHT meds, and coping skills necessary for management.  You can hire a nurse to stay with your wife - and insurance may cover this.  That sounds strange, but my insurance covers a 2x a week/4 hours each time HOUSE KEEPER - this is medically necessary for me because part of my illness includes apathy about keeping things clean, including myself.  So, part of her job is to pick out clean clothes for me and run me a bath - then stand over me until I get into it, which I do.  Once in, I will wash, dry, and dress myself, if only to get her to qut bugging me.  Look into this, and I will keep you in my thoughts. - Blu
Blank
Avatar_m_tn
Quitting klonopin is like quitting any addictive drug or antidepressant as well -- you have to taper off as slowly as you need to on a schedule that suits you, not some general schedule a doctor uses for everyone.  It has to be for you because people don't react the same.  This drug is very hard to stop taking but people do manage, just take it very slowly.  And if you get to a point where the withdrawal is unbearable or you're getting new emotional problems you never had, go back on the last dose at which you felt fine and slow down.  Good luck whatever you choose to do.
Blank
777384_tn?1235737707
BENZO  and addictive personality  don't go to well . and abuse  them at your peril. I take a lot but see it has a life saving med to  me . without loz I am done ---dead --- finished . I will not go trough another benzo detox from hell only to need the same med back or a similar benzo.  I take my benzos  before an attack not in one. Like you take an AD  only 3 times a day not once. always the same time there for you kill it before it kills you.   A teacher for the art school near me come to a pub for a meal 5 days a week . and in his meds are 100mg valium a day  , that's 1 of his meds and he is a cool guy in every way..Like PAXILED  says different bodies need different meds,  
Blank
Avatar_f_tn
Hello there Bear.  This addiction to Klonopin is to be expected.  I, too, had to go off it, went cold turkey, and within a month, I went back on it and because of the terrible withdrawals, I had NO problem staying on the right dose of my meds from then on.  You really need it to prevent panic attacks.

As for taking Morphine and Vicodin, you should GET OFF the Vicodin.  Morphine is all you need.  Vicodin is causing your sleep and hunger issues.

Just stop the Klonopin, right now, and wait one month.  Go through the hell it is, knowing relief will come soon.  That first pill after a month,  you will cling to it carefully from then forward.  Every four or five years, you can take on a second pill, etc.  Also, at the same time, stop Vicodin, also hard to do, but at least you'll get it all over with quickly.  ALL drugs only take a week to actually go out of your system, and then two weeks more to get used to a life without a particular drug.  It's all in your mind after a week.  Drink plenty of water, go for walks, stay busy, don't worry about enough sleep or anything else.  Time will cure all ills.

You should just be on one pill of Klonopin a day and only the Morphine, for your anxiety and pain.  It's about mid-April now, so by mid-May, you'll be a regular person again!  You'll feel GREAT.  You will be happy.  Your wife will be happy to distribute your meds to you.  If you really fall apart with withdrawal, check into the psych ward at your local hospital, they'll keep you busy for 10 days.

Hope this helps.  I've done it, so can  you.  One month.  Then one tranq pill and just morphine for pain.  That's it.  You will be a new man.  Let us know what you plan to do and keep us posted.  GG
Blank
Post a Comment
To
Recent Activity
11318065_tn?1425285999
Blank
Cricketk92 commented on Home
6 hrs ago
11318065_tn?1425285999
Blank
Cricketk92 commented on Bullies
6 hrs ago
4059843_tn?1428063097
Blank
mishymoshymarcy Maybe we shouldn't think of... Comment
7 hrs ago
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_m_tn
Blank
anxiety860
Anxiety Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
LRon
MI
480448_tn?1426952138
Blank
nursegirl6572
PA
Avatar_m_tn
Blank
cj29
GA
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_m_tn
Blank
anxiety860